I have stopped taking trazodone (as a sleep aid) but now I can't get to sleep?

Question is Closed Report Mark as Favorite

Answers (7)

16 Jun 2011

Why did you stop taking it?for how long time you took it?how many mg did you take?

Votes: +0
4kd 25 Aug 2011

You're brain has to get used to not having it . It may take a few months,try chamomile tea before bed. It is supposed to be relaxing,if you are not allergic to ragweed.

16 Jun 2011

I did this too - I was on trazodone for sleep for some 20 years. I tapered off of it, then only slept a few hours a night for 6 months. Now I use Melatonin and I have a light box that turns on 30 minutes before my alarm goes off, but I still ended up taking amitryptaline 25 mg to help sedate me at night. Sure is hard to change old habits, isn't it? Being sedated in order to sleep for so many years I just wasnt able to transition back to doing it on my own. Be sure to use good sleep hygiene - bedroom only used for sleep and sex, go to bed and wake up the same time each day, no light in your room at night - none!, strong light in the morning, eat meals at the same time each day, etc. Best wishes to you -

Votes: +2

16 Jun 2011

Hi there,
Why did both of you stop taking trazadone if it was working for you. My psychiatrist told me not to bother stopping it since I was sleeping so well. I won't be stopping it unless it doesn't work anymore. It is not habit forming so why bother? Thanks,

Votes: +0
ElizaJane23 17 Jun 2011

Every medication is a chemical that your body was not born needing, with lots of other chemicals, preservatives, dyes, etc. in it. I am going through an extended time of challenging medications to see if I can do without them or find a way to do what they were doing in a natural way. There are very few fillers in my melatonin, no dyes, no preservatives so this has turned out to be a much better way for my body of doing things. I havent found a way to go without pain meds yet, and i'm still on several related medications so my body is being tasked enough as it is. Everything has a cost - your liver and kidneys have to filter the chemicals and it does take it's toll on your body so each medication I can eliminate helps greatly. I dont know the total but in the last year I have come off at least 6 medications and lowered the dose by at least half on another five. it's slow going but I am making progress Thanks for asking smileyhappy!

smileyhappy 17 Jun 2011

Hi Elizajane,
I'm all for cutting down meds where we can. I have even tried to cut some myself. If Melotonin works that's great but sometimes some of us have to take something a little stronger to get sleep that our bodies really needs to provide a good quality of life. I'm glad tappering is working for you. Take care!

16 Jun 2011

I took Trazodone years ago,I would wake up groggy in the morning.I changed to Lorazepam Tab 0.5mg.,it works great.

Votes: +0
smileyhappy 17 Jun 2011

Hi dfee,
I'm suprised you are taking Lorazepam for sleep. I used it a few times for anxiety and found it very additive. I stopped right away. Just be careful with it. Hopefully you can find something else in the long run. Take care.

dfee 18 Jun 2011

Hi smileyhappy,I just want to let you know that I take Lorazepam as needed for sleep which is maybe 2 to 3 times a month if that when I just can't get to sleep.Any medications your doctor prescribes for you or anybody,your doctor is hoping you'll be a regular customer every month,that how they and BIG PHARMA make billions of dollars every year.You be careful on what your taking,that you don't become addicted to the drugs your doctor is prescribing for you.

24 Jul 2011

I have been on Trazadone for 10 years now. My brain starts racing at bedtime, so it was prescribed for sleep along with Prozac daily.
I wake up constantly with out it at night.
Recently, my Gyno told me she wants me to get off of Trazadone, as it
doesn't create normal sleep pattern, plus cardiac effects.
Anybody else hear that?

Votes: +0
4kd 25 Aug 2011

Yes!! I have heard that , just read side effects on here! I have been on it for 15 years, will soon get off.

4kd 25 Aug 2011

Was on prozac also for 15 years, am now off of that..made me very nervous, racing thoughts,that is why was prescibed trazadone to counteract prozac. But docs don't tell you that... hm...

21 May 2012

Hello P40. All the above answers to your questions are excellant. Lots of ideas and suggestions. I'll add a bezodiazepine. Dalmane will certainly help to give you a deep sleep. Only major drawback/hurdle is that this drug can become addictive as well as the side effect of having a hangover feeling upon awakening. Regards, pledge

Votes: +1
jerst 6 Jun 2013

Dear Pledge
I used to work two 12 hour shifts..midnight till noon..on weekends My Doc prescribed me Dalmane which left me hungover..and Halcion a truly miserable drug banned in some countries..causes short term memory loss..However the temazepam/Restoril he prescribed worked great..because I only took it twice a week

18 Mar 2013

I am starting tonight on Trazodone... I 've been taking Ambien,my doctor informed that they're doing studies they believe Ambien and Lunesta can cause dementia... so knowing how forgetful I am these days... I think for me it was the best thing to stop and try something NEW!!!

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

How does trazodone work on the brain to put you to sleep?

I have taken every sleep aid on earth. I have severe insomnia & I even went to a sleep lab & they told me that they had never seen a worse ...

7 answers 16 Dec 2011

What dose of Remeron do you take as sleep aid and antidepressant?

For those of you who take remeron for a sleep aid as well as an AD, what mg are you on? I'm on my 2cd week of 30 mg, and I know it takes 4 weeks ...

5 answers 28 Apr 2012

I have been taking trazodone hcl 150mg for sleep. However, if I miss a dose I can't sleep at all! I?

... am tossing and turning all night and just can't stay asleep... is this normal? Does anyone else have this issue? If I take my dose I sleep ...

5 answers 31 May 2012

Trazodone - Has anyone experienced hair loss on Tazdoone?

Been taking trazodone for YEARS every night to help me sleep. Highest dose was 100 mg and even then I never had a full night of sleep, still it ...

3 answers 1 Jul 2014